Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
B529G31

Minocycline for 9 months and its no longer working

I have been on Minocycline for the past 9 months for cysts on my chin and it seems to be losing its effectiveness. I've been back at university for about 3 seeks and im getting hard under the skin lumps. They aren't really developing into full blown cysts, but they are painful and fairly noticeable. If I were to switch to another antibiotic such as bactrim or erythromycin, would I be in for another 3 month wait for it to work or would it pick up right where the mino left off? I'm sure the minocycline is helping right now, just not as much as it has been the past 9 months and I don't wana have it get worse for the next 3 months if I make a switch. What do yall think?

Thanks!

Edited by B529G31

Share this post


Link to post
Share on other sites
I have been on Minocycline for the past 9 months for cysts on my chin and it seems to be losing its effectiveness. I've been back at university for about 3 seeks and im getting hard under the skin lumps. They aren't really developing into full blown cysts, but they are painful and fairly noticeable. If I were to switch to another antibiotic such as bactrim or erythromycin, would I be in for another 3 month wait for it to work or would it pick up right where the mino left off? I'm sure the minocycline is helping right now, just not as much as it has been the past 9 months and I don't wana have it get worse for the next 3 months if I make a switch. What do yall think?

Thanks!

It all depends if the next antibiotic you switch to, would work for you in the first place. Because Minocycline is part of the Tetracycline antibiotic group and those other ones are part of different antibiotic groups.. Assuming your acne does respond to the new antibiotic, then there wouldn't be that "3 month wait for it to work" because an antibiotic kills bacteria...it's not like a montly pill like birth control where you have to wait for it to attack......

Also, have you considered upping your dose of minocycline? What dose are you on right now?

Share this post


Link to post
Share on other sites
I have been on Minocycline for the past 9 months for cysts on my chin and it seems to be losing its effectiveness. I've been back at university for about 3 seeks and im getting hard under the skin lumps. They aren't really developing into full blown cysts, but they are painful and fairly noticeable. If I were to switch to another antibiotic such as bactrim or erythromycin, would I be in for another 3 month wait for it to work or would it pick up right where the mino left off? I'm sure the minocycline is helping right now, just not as much as it has been the past 9 months and I don't wana have it get worse for the next 3 months if I make a switch. What do yall think?

Thanks!

It all depends if the next antibiotic you switch to, would work for you in the first place. Because Minocycline is part of the Tetracycline antibiotic group and those other ones are part of different antibiotic groups.. Assuming your acne does respond to the new antibiotic, then there wouldn't be that "3 month wait for it to work" because an antibiotic kills bacteria...it's not like a montly pill like birth control where you have to wait for it to attack......

Also, have you considered upping your dose of minocycline? What dose are you on right now?

I'm on 200 mg a day. That's the most I've ever heard of anyone being on but I was considering bringing that up to my doctor. I'm 20 yr old male so maybe I could handle a little higher dosage seeing as I've had literally no side affects. So even if I switch to Bactrim which is a sulfa based antibiotic, it would just pick up where the minocycline left off? I figured if I switch to another tetracycline family one like doxycycline that there would not be a wait, but what your saying makes sense about the other ones as well. I may see if I can give bactrim a try...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×